Alert archive / Puerto Rico / High Surf Advisories in 2014

High Surf Advisory 8, NWS JSJ

December 26, 2014

NWS JSJ issued this high surf advisory at Dec 26, 2014, 12:26 PM CST. It took effect at Dec 27, 2014, 8:00 AM CST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2014, 12:26 PM CST (18:26 UTC)
In effect from
Dec 27, 2014, 8:00 AM CST
Expired
Dec 28, 2014, 12:45 PM CST
In force
29 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WHCA42 TJSJ 261826
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
226 PM AST FRI DEC 26 2014

...DANGEROUS SURF CONDITIONS EXPECTED THIS WEEKEND...

.LARGE NORTHEAST SWELLS WILL BEGIN IMPACTING THE ATLANTIC
COASTLINES OF PUERTO RICO AND THE VIRGIN ISLANDS SATURDAY AND
CONTINUE THROUGH MONDAY GENERATING LARGE BREAKING WAVE ACTION
AND RIP CURRENTS.

PRZ001-002-005-008-012-VIZ001-002-270230-
/O.NEW.TJSJ.SU.Y.0008.141227T1400Z-141229T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
226 PM AST FRI DEC 26 2014

...HIGH SURF ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 PM AST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 PM AST
MONDAY. 


* WAVES AND SURF: NORTHEAST SWELLS OF 7 TO 9 FEET WITH BREAKING
  WAVES OF 14 TO 16 FEET.

* TIMING: SATURDAY MORNING THROUGH MONDAY AFTERNOON. 

* IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS
  THROUGHOUT THE SURF ZONE AND NUMEROUS RIP CURRENTS. WAVE ACTION
  SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS
  MAY POSE A THREAT TO LIFE AND PROPERTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
6 follow-up statements
079 
WHCA42 TJSJ 270222
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1022 PM AST FRI DEC 26 2014

...DANGEROUS SURF CONDITIONS EXPECTED THIS WEEKEND...

.LARGE NORTHEAST SWELLS WILL BEGIN IMPACTING THE ATLANTIC
COASTLINES OF PUERTO RICO AND THE VIRGIN ISLANDS SATURDAY AND
CONTINUE THROUGH MONDAY GENERATING LARGE BREAKING WAVE ACTION AND
RIP CURRENTS.

PRZ001-002-005-008-012-VIZ001-002-271430-
/O.CON.TJSJ.SU.Y.0008.141227T1400Z-141229T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
1022 PM AST FRI DEC 26 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO
6 PM AST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO
6 PM AST MONDAY. 

* WAVES AND SURF: NORTHEAST SWELLS OF 7 TO 9 FEET WITH BREAKING 
  WAVES OF 14 TO 16 FEET. 

* TIMING: SATURDAY MORNING THROUGH MONDAY AFTERNOON.

* IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS
  THROUGHOUT THE SURF ZONE AND NUMEROUS RIP CURRENTS. WAVE ACTION
  SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS
  MAY POSE A THREAT TO LIFE AND PROPERTY.

THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE
FOLLOWING LOCATIONS ARE:

AGUADILLA: 12:23 PM AST SATURDAY AT 1.39 FEET.

ARECIBO HARBOR: 12:34 PM AST SATURDAY AT 1.73 FEET.

SAN JUAN HARBOR: 1:21 PM AST SATURDAY AT 1.55 FEET.

MAGENS BAY ST THOMAS: 1:00 PM AST SATURDAY AT 1.04 FEET.

CHRISTIANSTED ST CROIX: 11:29 AM AST SATURDAY AT 0.69 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
252 
WHCA42 TJSJ 271312
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
912 AM AST SAT DEC 27 2014

...DANGEROUS SURF CONDITIONS EXPECTED THIS WEEKEND...

.LARGE NORTHEAST SWELLS WILL BEGIN IMPACTING THE ATLANTIC
COASTLINES OF PUERTO RICO AND THE VIRGIN ISLANDS LATER TODAY AND
CONTINUE THROUGH MONDAY GENERATING LARGE BREAKING WAVE ACTION AND
RIP CURRENTS.

PRZ001-002-005-008-012-VIZ001-002-272115-
/O.CON.TJSJ.SU.Y.0008.141227T1400Z-141229T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
912 AM AST SAT DEC 27 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST MONDAY. 

* WAVES AND SURF: NORTHEAST SWELLS OF 7 TO 9 FEET WITH BREAKING 
  WAVES OF 14 TO 16 FEET. 

* TIMING: SATURDAY MORNING THROUGH MONDAY AFTERNOON.

* IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS 
  THROUGHOUT THE SURF ZONE AND NUMEROUS RIP CURRENTS. WAVE 
  ACTION SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER 
  LEVELS MAY POSE A THREAT TO LIFE AND PROPERTY. 

THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE
FOLLOWING LOCATIONS ARE:

AGUADILLA: 12:23 PM AST SATURDAY AT 1.39 FEET.
            1:10 AM AST SUNDAY   AT 1.17 FEET.

ARECIBO HARBOR: 12:34 PM AST SATURDAY AT 1.73 FEET.
                 1:29 AM AST SUNDAY   AT 1.51 FEET.

SAN JUAN HARBOR: 1:21 PM AST SATURDAY AT 1.55 FEET.
                 2:08 AM AST SUNDAY   AT 1.26 FEET.

MAGENS BAY ST THOMAS: 1:00 PM AST SATURDAY AT 1.04 FEET.
                      3:41 AM AST SUNDAY   AT 0.61 FEET.

CHRISTIANSTED ST CROIX: 11:29 AM AST SATURDAY AT 0.69 FEET.
                        11:40 AM AST SUNDAY   AT 0.63 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
929 
WHCA42 TJSJ 271853
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
253 PM AST SAT DEC 27 2014

...DANGEROUS SURF CONDITIONS EXPECTED THIS WEEKEND...

.LARGE NORTHEAST SWELLS WILL IMPACT THE ATLANTIC COASTLINES OF
PUERTO RICO AND THE VIRGIN ISLANDS THROUGH MONDAY GENERATING LARGE
BREAKING WAVE ACTION AND RIP CURRENTS.

PRZ001-002-005-008-012-VIZ001-002-280300-
/O.CON.TJSJ.SU.Y.0008.000000T0000Z-141229T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
253 PM AST SAT DEC 27 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST MONDAY. 

* WAVES AND SURF: NORTHEAST SWELLS OF 7 TO 9 FEET WITH BREAKING 
  WAVES OF 14 TO 16 FEET. 

* TIMING: SATURDAY MORNING THROUGH MONDAY AFTERNOON.

* IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS 
  THROUGHOUT THE SURF ZONE AND NUMEROUS RIP CURRENTS. WAVE 
  ACTION SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER 
  LEVELS MAY POSE A THREAT TO LIFE AND PROPERTY. 

THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE
FOLLOWING LOCATIONS ARE:

AGUADILLA: 1:10 AM AST SUNDAY AT 1.17 FEET.

ARECIBO HARBOR: 1:29 AM AST SUNDAY AT 1.51 FEET.

SAN JUAN HARBOR: 2:08 AM AST SUNDAY AT 1.26 FEET.

MAGENS BAY ST THOMAS: 3:41 AM AST SUNDAY AT 0.61 FEET.

CHRISTIANSTED ST CROIX: 11:40 AM AST SUNDAY AT 0.63 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
144 
WHCA42 TJSJ 280216
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1016 PM AST SAT DEC 27 2014

...DANGEROUS SURF CONDITIONS EXPECTED THIS WEEKEND...

.LARGE NORTHEAST SWELLS WILL IMPACT THE ATLANTIC COASTLINES OF
PUERTO RICO AND THE VIRGIN ISLANDS THROUGH MONDAY GENERATING
LARGE BREAKING WAVE ACTION AND RIP CURRENTS.

PRZ001-002-005-008-012-VIZ001-002-281430-
/O.CON.TJSJ.SU.Y.0008.000000T0000Z-141229T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
1016 PM AST SAT DEC 27 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST MONDAY. 

* WAVES AND SURF: NORTHEAST SWELLS OF 7 TO 9 FEET WITH BREAKING 
  WAVES OF 14 TO 16 FEET. 

* TIMING: SATURDAY MORNING THROUGH MONDAY AFTERNOON.

* IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS 
  THROUGHOUT THE SURF ZONE AND NUMEROUS RIP CURRENTS. WAVE 
  ACTION SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER 
  LEVELS MAY POSE A THREAT TO LIFE AND PROPERTY. 

THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE
FOLLOWING LOCATIONS ARE:

AGUADILLA: 1:10 AM AST SUNDAY AT 1.17 FEET.
           1:16 PM AST SUNDAY AFTERNOON AT 1.26 FEET.

ARECIBO HARBOR: 1:29 AM AST SUNDAY AT 1.51 FEET.
                1:25 PM AST SUNDAY AFTERNOON AT 1.54 FEET.

SAN JUAN HARBOR: 2:08 AM AST SUNDAY AT 1.26 FEET.
                 2:09 PM AST SUNDAY AFTERNOON AT 1.4 FEET.

MAGENS BAY ST THOMAS: 3:41 AM AST SUNDAY AT 0.61 FEET.
                      1:24 PM AST SUNDAY AFTERNOON AT 0.87 FEET.

CHRISTIANSTED ST CROIX: 11:40 AM AST SUNDAY AT 0.63 FEET.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
027 
WHCA42 TJSJ 281300
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
900 AM AST SUN DEC 28 2014

...HAZARDOUS SURF CONDITIONS EXPECTED THROUGH TONIGHT...

.LONG PERIOD NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC
COASTLINES OF PUERTO RICO AND THE VIRGIN ISLANDS THROUGH TONIGHT
GENERATING LARGE BREAKING WAVE ACTION AND STRONG RIP CURRENTS.

PRZ001-002-005-008-012-VIZ001-002-282200-
/O.EXT.TJSJ.SU.Y.0008.000000T0000Z-141229T0200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
900 AM AST SUN DEC 28 2014

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 PM AST THIS
EVENING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 10 PM AST THIS
EVENING. 

* WAVES AND SURF: NORTHEAST SWELLS OF 6 TO 8 FEET WITH BREAKING
  WAVES OF 10 TO 14 FEET.

* TIMING: THROUGH TONIGHT.

* IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS
  THROUGHOUT THE SURF ZONE AND STRONG RIP CURRENTS.

THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE
FOLLOWING LOCATIONS ARE:

AGUADILLA: 		1:16 PM AST THIS AFTERNOON AT 1.26 FEET.

ARECIBO HARBOR: 	1:25 PM AST THIS AFTERNOON AT 1.54 FEET.

SAN JUAN HARBOR: 	2:09 PM AST THIS AFTERNOON AT 1.4 FEET.

MAGENS BAY ST THOMAS: 	1:24 PM AST THIS AFTERNOON AT 0.87 FEET.

CHRISTIANSTED ST CROIX: 11:40 AM AST THIS MORNING AT 0.63 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
300 
WHCA42 TJSJ 281845
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
245 PM AST SUN DEC 28 2014

...NORTHEAST SWELLS ARE SLOWLY SUBSIDING....

PRZ001-002-005-008-012-VIZ001-002-281945-
/O.CAN.TJSJ.SU.Y.0008.000000T0000Z-141229T0200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
245 PM AST SUN DEC 28 2014

...HIGH SURF ADVISORY IS CANCELLED...

LATEST BUOY OBSERVATIONS INDICATE THAT THE SWELL HEIGHTS HAVE
SUBSIDED SINCE THIS MORNING...AND BREAKING WAVES OF 10 FEET OR 
GREATER ARE NOT LONGER EXPECTED AT THIS TIME. THEREFORE...THE
NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF
ADVISORY. 

HOWEVER...LONG PERIOD...MODERATE NORTHEAST SWELLS WILL CONTINUE TO
REACH THE LOCAL ATLANTIC WATERS THROUGH AT LEAST MONDAY. AS A RESULT...
STRONG RIP CURRENTS REMAIN LIKELY ACROSS THE NORTH AND NORTHEAST
COASTS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS THROUGH MONDAY.

SMALL CRAFT ADVISORIES CONTINUE IN EFFECT FOR THE ATLANTIC WATERS
AND CARIBBEAN PASSAGES.

$$


HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Dec 26, 9:45 AM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Dec 26, 9:45 AM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1145 AM AST FRI DEC 26 2014

.UPDATE...A DRYING TREND IS EXPECTED THROUGH SATURDAY MORNING AS
UPPER LEVEL RIDGE AND ASSOCIATED SUBSIDENCE INVERSION STRENGTHEN.
THEN...MOISTURE WILL SURGE AGAIN ON SUNDAY UNDER THE INFLUENCE OF
A COLD FRONT. THE FRONT IS FORECAST TO CROSS THE LOCAL ISLANDS ON
SUNDAY AFTERNOON...INCREASING THE CLOUDINESS AND THE CHANCE OF
SHOWERS ACROSS THE NORTHEAST CARIBBEAN ISLES. NO CHANGES WERE
INTRODUCED TO THE FORECAST PACKAGE THIS MORNING.

&&

.AVIATION...OVERALL VFR CONDS ARE EXPECTED ACROSS MOST OF THE TAF
SITES TODAY. ENE FLOW AT 15-25 KT EXPECTED BELOW 20K FT.

&&

.MARINE...BREEZY WITH SEAS OF 3-5 FEET EXPECTED THROUGH TONIGHT.
THEN...SEAS WILL BUILD TO 7-9 FT DURING THE WEEKEND AS LARGE...LONG
PERIOD NE SWELL INVADE THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES.

&&

.PREV DISCUSSION... /ISSUED 602 AM AST FRI DEC 26 2014/

SYNOPSIS...UPPER LEVEL RIDGE WILL REMAIN OVER THE LOCAL AREA FOR
THE NEXT SEVERAL DAYS. SURFACE HIGH PRESSURE WILL EXIT THE EAST
COAST OF THE U.S. AND THEN SLOWLY MOVE EAST THROUGH THE ATLANTIC
FOR THE NEXT FEW DAYS. COLD FRONT EXPECTED OVER THE LOCAL ISLANDS
ON SUNDAY.

DISCUSSION...PASSING SHOWERS HAVE BEEN OBSERVED THROUGH THE NIGHT
ACROSS THE LOCAL AREA. SATELLITE DERIVED PRECIPITABLE WATER AND
LATEST GUIDANCE SUGGESTS THAT MOISTURE WILL REMAIN CONSTANT TODAY
AT ABOUT 1.3 INCHES OF PWAT BUT DRIER AIR IS MOVING IN LATE TODAY
INTO SATURDAY. THIS MEANS THAT SCATTERED SHOWERS MAY CONTINUE IN
THE MORNING THEN SHOWERS MAY DEVELOP ACROSS THE INTERIOR AND
SOUTHWESTERN PORTIONS OF PR IN THE AFTERNOON. THE SHOWERS IN THE
AFTERNOON ARE NOT EXPECTED TO BE HEAVY OR LONG LASTING AS THE
MOISTURE IS LIMITED. SATURDAY...IS EXPECTED TO BE A VERY NICE DAY
WITH LITTLE TO NO SHOWER ACTIVITY. NORTHEASTERLY WINDS AND DRY AIR
APPROACHING WILL LIKELY KEEP FAIR WEATHER CONDITIONS THROUGH THE
LOCAL AREA...ONLY A SLIGHT CHANCE OF LIGHT SHOWERS FOR SATURDAY.

COLD FRONT IS EXPECTED TO APPROACH THE LOCAL ISLANDS ON SUNDAY.
THIS SHOULD SIGNIFICANTLY INCREASE MOISTURE...CLOUD COVER AND SHOWER
ACTIVITY. HOWEVER THE TIMING OF THE FRONTAL PASSAGE HAS NOT BEEN
THAT CONSISTENT BETWEEN MODEL RUNS...SO POPS WERE KEPT A BIT
CONSERVATIVE UNTIL MORE CONSISTENCY IS SEEN IN THE TIMING.

FROM MONDAY ON...FAIR WEATHER IS EXPECTED ON MONDAY AND TUESDAY
BEHIND THE FRONT WITH EAST NORTHEAST WINDS AND PATCHES OF MOISTURE
MOVING THROUGH ON WEDNESDAY.

MARINE CONDITIONS THOUGH WILL NOT BE SO GOOD THIS WEEKEND. DETAILS
IN THE MARINE SECTION BELOW.

AVIATION...ACT SHRA ACROSS THE LOCAL AREA IS CAUSING VCSH ACROSS
MOST OF THE LOCAL TERMINALS...THIS SHOULD IMPROVE BY 26/14Z.
AFTERNOON SHRA MAY CAUSE VCSH AT TJMZ BUT CONDITIONS OVERALL
SHOULD BE VFR. NORTHEAST WINDS TODAY AT AROUND 10-15 KTS.

MARINE...MARINE CONDITIONS ARE EXPECTED TO START DETERIORATING
TONIGHT. NORTHEASTERLY SWELL WILL INVADE THE LOCAL WATERS AND
CAUSE HAZARDOUS MARINE CONDITIONS. LATEST MARINE GUIDANCE WAS
RATHER BULLISH IN THE WAVE HEIGHTS BUT WE DECIDED TO CAP THE WAVE
HEIGHTS AT 8 FEET STARTING ON SATURDAY NIGHT. THIS WAS BECAUSE THE
SWELL HAS YET TO PASS THROUGH ANY OF THE BUOYS THAT ARE CLOSER TO
THE LOCAL AREA SO THERE IS STILL SOME UNCERTAINTY ON MODEL
GUIDANCE PERFORMANCE. THE MARINE FORECAST WAS UPDATED AFTER
CONSIDERING THE LATEST OBSERVATIONS AND THE LATEST GUIDANCE. SMALL
CRAFT ADVISORIES TO GO INTO EFFECT STARTING LATE TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  82  71  83  71 /  30  10  20  30
STT  85  73  85  74 /  20  10  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...

VI...

COASTAL WATERS...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT AST
     MONDAY NIGHT FOR ANEGADA PASSAGE SOUTHWARD TO 17N-ATLC
     WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.

     SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO MIDNIGHT AST MONDAY
     NIGHT FOR CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
     COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-COASTAL
     WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
     WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-COASTAL WATERS
     OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-
     MONA PASSAGE SOUTHWARD TO 17N.

&&

11/64
Hazardous weather outlook, Dec 26, 4:26 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
626 AM AST FRI DEC 26 2014

AMZ710>745-PRZ001>013-271030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
626 AM AST FRI DEC 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED ALONG THE
ATLANTIC COASTLINE. NORTHEAST SWELLS WILL REACH THE LOCAL ATLANTIC
WATERS LATE TONIGHT INTO SATURDAY. MARINE CONDITIONS WILL
DETERIORATE DUE TO THE ARRIVAL OF THIS LONG PERIOD NORTHEAST
SWELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NORTHEAST SWELLS WILL CONTINUE TO MOVE ACROSS THE LOCAL WATERS
TOMORROW. SWELLS ARE EXPECTED TO PEAK ON SUNDAY AND MONDAY...
SLOWLY SUBSIDING TUESDAY. SURF CONDITIONS...RIP CURRENTS AND LARGE
BREAKING WAVES ARE LIKELY ALONG THE ATLANTIC COASTLINES OF LOCAL
ISLANDS. MARINERS AND BEACH GOERS STAY TUNED ABOUT THE EVOLUTION
OF THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-271030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
626 AM AST FRI DEC 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED ALONG THE ATLANTIC
COASTLINE AND THE EAST END OF ST CROIX. NORTHEAST SWELLS WILL
REACH THE LOCAL ATLANTIC WATERS LATE TONIGHT INTO SATURDAY. MARINE
CONDITIONS WILL DETERIORATE DUE TO THE ARRIVAL OF THIS LONG PERIOD
NORTHEAST SWELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NORTHEAST SWELLS WILL CONTINUE TO MOVE ACROSS THE LOCAL WATERS
TOMORROW. SWELLS ARE EXPECTED TO PEAK ON SUNDAY AND MONDAY...
SLOWLY SUBSIDING TUESDAY. SURF CONDITIONS...RIP CURRENTS AND LARGE
BREAKING WAVES ARE LIKELY ALONG THE ATLANTIC COASTLINES OF LOCAL
ISLANDS. MARINERS AND BEACH GOERS STAY TUNED ABOUT THE EVOLUTION
OF THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:17 AM CSTSmall Craft AdvisoryJSJ5 days

Nearby

High Surf Advisories in Puerto Rico, 2014High Surf Advisories in U.S. Virgin Islands, 2014Every high surf advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.